Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Is abdominal pain normal after starting Augmentin for diverticulitis and is Miralax safe in this condition?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have diverticulitis. I started augmenton on Monday. I'm still feeling some pain on my right abdomen. I thought the pain would be gone by now - is this normal? Also, I took vicodin the first 2 nights and I was afraid of constipation with that medicine so I've been taking miralax every night - is this alright to do?
Posted Wed, 8 Jan 2014 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 49 minutes later
Brief Answer: Appropriate antibiotics necessary Detailed Answer: Hi, Thanks for writing in. The best antibiotic combination for diverticulitis is ciprofloxacin with metronidazole as it covers the entire spectrum of large bowel organisms. Augmentin would not be a good choice of antibiotic.Once the infection is brought under control pain will automatically subside.Mild antispasmodic medications may at times be useful. Avoidance of constipation is very important as constipation will aggravate infection by stagnation as well as by increasing the intraluminal pressure. When the bowel is inflamed no laxative or purgative should be used as far as possible. Avoid constipating medications. If passing stools is problematic then a mild stool softener should suffice. I hope this answers your doubt. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor